Alert archive / New York / Wind Advisories in 2006

Wind Advisory 3, NWS Binghamton, NY

February 16, 200611 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this wind advisory at Feb 16, 2006, 3:05 PM EST for 11 counties in New York; 7 counties in Pennsylvania. It took effect at Feb 17, 2006, 6:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2006, 3:05 PM EST (20:05 UTC)
In effect from
Feb 17, 2006, 6:00 AM EST
Expired
Feb 17, 2006, 3:51 PM EST
In force
10 hr
Issued by
NWS Binghamton, NY

Counties Broome County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Otsego County, NY, Schuyler County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 23 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1408 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBGM 162005
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
305 PM EST THU FEB 16 2006

...STRONG AND DAMAGING WINDS EXPECTED ON FRIDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK INTO SOUTHERN
ONTARIO ON FRIDAY MORNING...DRAGGING A COLD FRONT ACROSS THE
REGION. DAMAGING WINDS ARE LIKELY ALONG AND BEHIND THE COLD
FRONT, ESPECIALLY OVER THE FINGER LAKES, WESTERN MOHAWK VALLEY AND
SOUTHERN TUG HILL PLATEAU IN CENTRAL NEW YORK.

NYZ009-015>018-036-037-170415-
/O.UPG.KBGM.HW.A.0001.060217T1100Z-060217T2300Z/
/O.NEW.KBGM.HW.W.0001.060217T1100Z-060217T2300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
305 PM EST THU FEB 16 2006

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 


SOUTHERLY WINDS WILL BEGIN TO INCREASE TONIGHT IN ADVANCE OF A
STRONG COLD FRONT. GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE OVER THE
HIGHER ELEVATIONS. 

THE COLD FRONT WILL MOVE ACROSS THE REGION TOMORROW MORNING. SUSTAINED
WEST WINDS OF 35 TO 45 MPH WILL DEVELOP BEHIND THE FRONT...WITH
GUSTS UP TO 65 MPH. THE STRONGEST WINDS ARE EXPECTED FROM MID
MORNING INTO EARLY AFTERNOON.

A HIGH WIND WARNING MEANS DAMAGING WINDS ARE EXPECTED OR
OCCURRING. EXPECT SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE.  WINDS OF THIS MAGNITUDE CAN BRING TREES AND
POWER LINES...AND ALSO CAUSE STRUCTURAL DAMAGE. STAY TUNED TO NOAA
WEATHER RADIO FOR THE LATEST UPDATES, OR VISIT OUR WEBSITE AT WEATHER.GOV.

$$

NYZ022>025-044>046-055>057-062-PAZ038>040-170415-
/O.UPG.KBGM.HW.A.0001.060217T1100Z-060217T2300Z/
/O.NEW.KBGM.WI.Y.0003.060217T1100Z-060217T2300Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
305 PM EST THU FEB 16 2006

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS WILL BEGIN TO INCREASE TONIGHT IN ADVANCE OF A
STRONG COLD FRONT. GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE OVER THE
HIGHER ELEVATIONS AFTER MIDNIGHT.

THE COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY MORNING.
SUSTAINED WEST WINDS OF 30 TO 39 MPH...WITH GUSTS UP TO 57
MPH...WILL DEVELOP ALONG AND BEHIND THE FRONT. THE STRONG WINDS
WILL PERSIST INTO FRIDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED,
WITH GUSTS UP TO 57 MPH POSSIBLE. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE IS
THE POSSIBILITY THAT THIS WIND ADVISORY MAY BE UPGRADED TO A HIGH
WIND WARNING WITH LATER UPDATES. STAY TUNED TO NOAA WEATHER RADIO
FOR THE LATEST UPDATES, OR VISIT OUR WEBSITE AT WEATHER.GOV. 

$$

PAZ043-044-047-048-072-170415-
/O.NEW.KBGM.WI.Y.0003.060217T1100Z-060217T2300Z/
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
305 PM EST THU FEB 16 2006

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. 

SOUTHERLY WINDS WILL BEGIN TO INCREASE TONIGHT IN ADVANCE OF A
STRONG COLD FRONT. GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE OVER THE
HIGHER ELEVATIONS AFTER MIDNIGHT.

A STRONG COLD FRONT WILL MOVE ACROSS THE REGION BY LATE FRIDAY
MORNING. SUSTAINED WEST WINDS OF 30 TO 39 MPH...WITH GUSTS UP TO
50 MPH...WILL DEVELOP ALONG AND BEHIND THE FRONT. THE STRONG WINDS
WILL PERSIST INTO FRIDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED, WITH GUSTS UP TO 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION IF DRIVING ON FRIDAY. STAY TUNED TO NOAA WEATHER
RADIO FOR THE LATEST UPDATES, OR VISIT OUR WEBSITE AT WEATHER.GOV.

$$
4 follow-up statements
000 
WWUS71 KBGM 170312
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1012 PM EST THU FEB 16 2006

...STRONG AND DAMAGING WINDS EXPECTED ON FRIDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK INTO SOUTHERN
ONTARIO ON FRIDAY MORNING...DRAGGING A COLD FRONT ACROSS THE
REGION. DAMAGING WINDS ARE LIKELY ALONG AND BEHIND THE COLD
FRONT... ESPECIALLY OVER THE FINGER LAKES... WESTERN MOHAWK
VALLEY AND SOUTHERN TUG HILL PLATEAU IN CENTRAL NEW YORK.

NYZ009-015>018-036-037-171100-
/O.CON.KBGM.HW.W.0001.060217T1100Z-060217T2300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
1012 PM EST THU FEB 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
FRIDAY. 

SOUTHERLY WINDS WILL BEGIN TO INCREASE TONIGHT IN ADVANCE OF A
STRONG COLD FRONT. GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE OVER
THE HIGHER ELEVATIONS.

THE COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY MORNING. SUSTAINED
WEST WINDS OF 35 TO 45 MPH WILL DEVELOP BEHIND THE FRONT...WITH
GUSTS UP TO 65 MPH. THE STRONGEST WINDS ARE EXPECTED FROM MID
MORNING INTO EARLY AFTERNOON.

A HIGH WIND WARNING MEANS DAMAGING WINDS ARE EXPECTED OR
OCCURRING. EXPECT SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE.  WINDS OF THIS MAGNITUDE CAN BRING TREES AND
POWER LINES...AND ALSO CAUSE STRUCTURAL DAMAGE. STAY TUNED TO
NOAA WEATHER RADIO FOR THE LATEST UPDATES... OR VISIT OUR WEBSITE
AT WEATHER.GOV.

$$

NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
171100-
/O.CON.KBGM.WI.Y.0003.060217T1100Z-060217T2300Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1012 PM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. 

SOUTHERLY WINDS WILL BEGIN TO INCREASE TONIGHT IN ADVANCE OF A
STRONG COLD FRONT. GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE OVER
THE HIGHER ELEVATIONS AFTER MIDNIGHT.

A STRONG COLD FRONT WILL MOVE ACROSS THE REGION BY LATE FRIDAY
MORNING. SUSTAINED WEST WINDS OF 30 TO 39 MPH...WITH GUSTS UP TO
50 MPH...WILL DEVELOP ALONG AND BEHIND THE FRONT. THE STRONG
WINDS WILL PERSIST INTO FRIDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED... WITH GUSTS UP TO 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION IF DRIVING ON FRIDAY. STAY TUNED TO NOAA WEATHER
RADIO FOR THE LATEST UPDATES... OR VISIT OUR WEBSITE AT
WEATHER.GOV.

$$
000 
WWUS71 KBGM 170853
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
353 AM EST FRI FEB 17 2006

...STRONG WINDS EXPECTED TODAY...

.A STRONG COLD FRONT WILL CROSS CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA THIS MORNING. DAMAGING WINDS ARE LIKELY ALONG AND
BEHIND THE COLD FRONT...ESPECIALLY OVER THE FINGER LAKES...WESTERN
MOHAWK VALLEY AND SOUTHERN TUG HILL PLATEAU IN CENTRAL NEW YORK.

NYZ009-015>018-036-037-171700-
/O.CON.KBGM.HW.W.0001.060217T1100Z-060217T2300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
353 AM EST FRI FEB 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

A COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING...CROSSING
THE FINGER LAKES JUST AFTER SUNRISE...AND MOVING THROUGH THE
MOHAWK VALLEY AND SOUTHERN PLATEAU DURING MID MORNING. SUSTAINED
WEST WINDS OF 30 TO 45 MPH WILL DEVELOP ALONG AND BEHIND THE
FRONT...WITH GUSTS UP TO 65 MPH. THE STRONGEST WINDS ARE EXPECTED
FROM MID MORNING INTO EARLY AFTERNOON.

A HIGH WIND WARNING MEANS DAMAGING WINDS ARE EXPECTED OR
OCCURRING. EXPECT SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE.  WINDS OF THIS MAGNITUDE CAN BRING TREES AND
POWER LINES...AND ALSO CAUSE STRUCTURAL DAMAGE. STAY TUNED TO
NOAA WEATHER RADIO FOR THE LATEST UPDATES...OR VISIT OUR WEB SITE
AT WEATHER.GOV.

$$

NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
171700-
/O.CON.KBGM.WI.Y.0003.060217T1100Z-060217T2300Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
353 AM EST FRI FEB 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS
MORNING...MOVING INTO THE CENTRAL SOUTHERN TIER AROUND OR SHORTLY
AFTER SUNRISE...AND CROSSING THE WESTERN CATSKILLS AND POCONOS
LATE THIS MORNING. SUSTAINED WEST WINDS OF 25 TO 40 MPH...WITH
GUSTS UP TO 50 MPH...WILL DEVELOP ALONG AND BEHIND THE FRONT...AND
PERSIST INTO THE AFTERNOON. THE STRONGEST WINDS CAN BE EXPECTED ON
THE HILLTOPS.

WINDS TODAY WILL BE STRONG ENOUGH TO BRING DOWN LARGE BRANCHES OFF
TREES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. SECURE ANY LOOSE OUTDOOR OBJECTS...AND USE CAUTION IF
DRIVING. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST
UPDATES...OR VISIT OUR WEB SITE AT WEATHER.GOV.

$$
000 
WWUS71 KBGM 171600
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1100 AM EST FRI FEB 17 2006


NYZ009-015>018-036-037-172300-
/O.CON.KBGM.HW.W.0001.000000T0000Z-060217T2300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
1100 AM EST FRI FEB 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

SUSTAINED WEST WINDS OF 30 TO 40 MPH WILL CONTINUE...WITH GUSTS
UP TO 60 MPH...BEFORE DIMINISHING LATE THIS AFTERNOON.

A HIGH WIND WARNING MEANS DAMAGING WINDS ARE EXPECTED OR
OCCURRING. EXPECT SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE.  WINDS OF THIS MAGNITUDE CAN BRING TREES AND
POWER LINES...AND ALSO CAUSE STRUCTURAL DAMAGE. STAY TUNED TO
NOAA WEATHER RADIO FOR THE LATEST UPDATES...OR VISIT OUR WEB SITE
AT WEATHER.GO.

$$

NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
172300-
/O.CON.KBGM.WI.Y.0003.000000T0000Z-060217T2300Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1100 AM EST FRI FEB 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50
MPH...WILL CONTINUE THIS AFTERNOON...BEFORE DIMINISHING LATE.

WINDS TODAY WILL BE STRONG ENOUGH TO BRING DOWN LARGE BRANCHES
OFF TREES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. SECURE ANY LOOSE OUTDOOR OBJECTS...AND USE
CAUTION IF DRIVING. STAY TUNED TO NOAA WEATHER RADIO FOR THE
LATEST UPDATES...OR VISIT OUR WEB SITE AT WEATHER.GO.

$$
000
WWUS71 KBGM 172051
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
351 PM EST FRI FEB 17 2006


NYZ009-015>018-036-037-172200-
/O.CAN.KBGM.HW.W.0001.000000T0000Z-060217T2300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
351 PM EST FRI FEB 17 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE HIGH
WIND WARNING. 

WIND GUSTS TO 40 MPH WILL CONTINUE UNTIL EARLY EVENING, BUT THE THREAT
FOR DAMAGING WINDS HAS PASSED.


$$

NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
172200-
/O.CAN.KBGM.WI.Y.0003.000000T0000Z-060217T2300Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
351 PM EST FRI FEB 17 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
ADVISORY. 

STRONGEST WINDS HAVE PASSED EAST OF THE REGION. WIND GUSTS OF 30
TO 40 MPH WILL CONTINUE UNTIL EARLY EVENING, BUT THE OVERALL
TREND WILL BE FOR DIMINISHING WINDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Feb 16, 9:50 AM EST, 5 hours 15 minutes earlier.

Area forecast discussion, Feb 16, 9:50 AM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
950 AM EST THU FEB 16 2006

.SHORT TERM (TODAY - FRIDAY NIGHT)...

UPDATE - CRNT FCST IN GOOD SHAPE, BUT WELL HAVE TO WATCH MAX TEMPS,
SPCLY ACRS FAR NRN ZONES. AREAS THAT SEE SS TDA WILL GET INTO THE
50S, BUT FURTHER N COOLER AIR HAS INFILTRATED BEHIND A WEAK FNT.
SHORT RNG MDLS SUGGEST THE FNT WILL LIFT NWD, BUT TEMPS NRN ZONES
(SPCLY NRN ONEIDA) MAY BE SLOW TO RECOVER. WILL CONTINUE TO MONITOR
AND ISSUE UPDATE IF NEEDED.

AS FOR WINDS, WELL LIKELY ISSUE A HIGH WIND WARNING THIS AFTN FOR
YATES THRU ONEIDA COUNTY. WE WILL DECIDE WHAT TO DO WITH THE REST OF
THE WATCH ONCE WE INGEST THE 12Z DATA. PREFERENCE AT THIS POINT IS
TO GO WITH AN ADVISORY SINCE WIND OCCURENCE LOOKS LIKELY, THEN LET
EVNG/MIDSHIFT DECIDE IF IT NEEDS TO BE UPGRADED TO A WARNING. OF
COURSE WILL COORDINATE W/OTHER FOS ON THIS.

LASTLY, BELIEVE THE MOS DATA FROM THE ETA/GFS DOES NOT CAPTURE THE
THERMAL/MSTR AXIS AHEAD OF THE FNT. TDS ALREADY WELL INTO THE 40S
ACRS THE OH VLY, WHICH WILL BE ADVECTED INTO THE RGN TNGT. MOS KEEPS
VALUES IN THE 30S. AS FOR TEMPS, SOME COOLING ALOFT AND DIURNAL
AFFECTS MAY BE INFLUENCING THE MOS TEMPS, WHEREAS RAW TEMP DATA FROM
THE ETA/GFS SHOWS A WELL DEFINED THERMAL AND MSTR AXIS ACRS THE BGM
FCST AREA AT 12Z. THESE VALUES LOOK MUCH MORE RSNBL TO US. OF COURSE,
TIMING ISSUES (FROPA ARND 12Z WRN ZONES) ONLY COMPLICATES THE ISSUE.
PREV AFD BLO...

WARM FRONT STRETCHES INTO WESTERN NY ATTM WITH RETURNS ON KBGM ALOFT
AS NOTHING REPORTED AT OBSERVATION SITES SO FAR. WARM FRONT WILL
LIFT NORTH ACROSS AREA THIS MORNING WITH CWA WELL INTO WARM SECTOR
THIS AFTERNOON. BEST LIFT CONTINUES WELL WEST AND NORTH OF CWA WHICH
IS TYPICAL WITH LOWS DISPLACED THIS FAR WEST TRACKING DUE NORTHEAST.
NORTHERN/WESTERN AREAS WILL SEE PLENTY OF MID LEVEL CLOUDS TODAY
WITH REST OF CWA PARTLY/MOSTLY SUNNY THIS MORNING WITH INC CLOUDS
THIS AFTERNOON. WITH T925 AROUND 7/8C WENT WITH TEMPS GENERALLY IN
THE LOW TO MID 50S BUT IF MORE SS IS REALIZED IT WONT BE ENOUGH.

TONIGHT...LOW PRESSURE INTENSIFIES FAIRLY RAPIDLY DUE TO DOUBLE JET
STRUCTURE. BOTH NAM/GFS A LITTLE FASTER WITH FROPA THAN PREVIOUS
RUN. BY 12Z FRIDAY, COLD FRONT WILL LAY ACROSS EASTERN FINGER LAKES
REGION/CENTRAL SOUTHERN TIER. RAISED POPS TO CATEGORICAL AFTER
MIDNIGHT FOR ALL AREAS BUT FAR SE. OVERNIGHT MINS WERE DIFFICULT,
EXPECT TEMPS TO FALL SLIGHTLY DURING THE EVENING HOURS THEN HOLD
STEADY OR EVEN RISE SLIGHTLY AS SOUTHERLY FLOW AHEAD OF COLD FRONT
INCREASES THEN DROP TOWARD MORNING AS PRECIP STARTS. S/SW WINDS WILL
INCREASE AFTER MIDNIGHT BUT LOW LEVEL STABLE LAYER NEAR THE SFC AS
DEPICTED ON BUFKIT WILL PREVENT ANY REALLY STRONG WINDS FROM
REACHING THE SURFACE.

FRIDAY...REISSUED HIGH WIND WATCH AND ALSO INCLUDED ALL OF CENTRAL
NEW YORK AND THE NORTHERN TIER OF PENNSYLVANIA. COLD FRONT RACES
ACROSS CWA DURING THE MORNING HOURS WITH STRONG CAA. BEHIND FRONT IN
WELL MIXED ENVIRONMENT, BUFKIT SHOWS 2-3K FT WINDS AROUND 50 KNOTS.
ISALLOBARIC COMPONENT TO THE WIND WILL BE VERY STRONG AS SIX HOUR
RISE COUPLET BEHIND SFC LOW AROUND 20 MB ACROSS LAKE ERIE AT 15Z.
FOR THESE REASONS CONTINUED AND EXTENDED HIGH WINDS WATCH. BY
AFTERNOON POPS WILL DROP INTO CHC CATEGORY AS STRONG SUBSIDENCE
BEHIND FRONT COMBINES WITH DECENT DRYING, SKIES SHOULD EVEN BECOME
PARTLY SUNNY. BY LATE AFTERNOON FLOW AND INSTABILITY BECOMES
FAVORABLE FOR LES ACROSS NRN ZONES, WENT TO LIKELY POPS LATE
AFTERNOON HERE.

FRIDAY NIGHT...SECONDARY TROF (SPOKE) BOTH AT THE SFC AND ALOFT
MOVES THROUGH THE REGION. LOW LEVEL FLOW BACKS INITIALLY THEN VEERS
TOWARD MORNING WITH PASSAGE OF TROF. CONTINUED LIKELY POPS NRN ZONES
WITH JUST CHC REST OF CWA THEN SPREAD LIKELY POPS INTO
CORTLAND/CHENANGO/ OTSEGO COUNTY WELL AFTER MIDNIGHT. MINS WILL BE
ON THE COLD SIDE WITH LOWS ACTUALLY BELOW NORMAL.   RRM

&&

.EXTENDED (SAT - WEDNESDAY)...
BEHIND SHORT-WAVE FLOW GOES BACK TO NW ON SAT ACROSS THE LAKES WITH
MORE COLD AIR. HIGH PRESSURE CENTER MOVES ACRS AREA SUN NIGHT INTO
MON. A DISTURBANCE TRACKING S OF NY/PA MAY BRING SOME CLOUDS WITH A
SLIGHT CHC OF LIGHT SNOW MON AFTR. TUE...FLOW BECOMES SW AHD OF A
WEAK COLD FRONT DROPPING SE ACROSS THE GREAT LAKES. TEMPERATURES
MODERATE BACK TOWARD NORMAL TUE BUT COLD ENUF FOR SNOW, MAYBE MIXED
WITH RAIN NE PA. CHANCE OF SNOW SHOWERS AGAIN ON THE BACKSIDE OF
THIS SYSTEM AS THE FLOW TURNS NW. BMW

&&

.AVIATION (16/06Z TO 17/06Z)...

VFR WILL PERSIST TODAY...AS CI DECK PERSISTS WITH PATCHY AC DECK
MOVING IN AND OUT...FINALLY LOWERING TO 4-5K FT SC DECK LATE IN THE
DAY.  SOUTH WINDS WILL BEGIN TO INCREASE WITH GUSTS OVER 20KT LATE
THIS EVE. -CEMPA

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...HIGH WIND WATCH FRIDAY FOR ALL OF CENTRAL NEW YORK.
.PA...HIGH WIND WATCH FRIDAY FOR SUSQUEHANNA/BRADFORD/NORTHERN WAYNE.
Hazardous weather outlook, Feb 16, 3:14 AM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
314 AM EST THU FEB 16 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-
170815-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-
314 AM EST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH HAS BEEN ISSUED FOR FRIDAY. SEE WWUS71 KBGM ALBNPWBGM
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PAZ043-044-047-048-072-170815-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
314 AM EST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND ADVISORY MAY BE NEEDED ON FRIDAY FOR SUSTAINED WINDS AROUND
30 MPH WITH GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RRM

In the hours before

Special weather statement, Feb 16, 10:01 AM EST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1001 AM EST THU FEB 16 2006

PAZ043-044-047-048-072-162200-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-WYOMING-
1001 AM EST THU FEB 16 2006

...STRONG WINDS LIKELY ON FRIDAY...

A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK INTO SOUTHERN ONTARIO
ON FRIDAY MORNING, DRAGGING A COLD FRONT ACROSS THE REGION. STRONG
WINDS ARE POSSIBLE ALONG AND BEHIND THE COLD FRONT ON FRIDAY.

THE COLD FRONT WILL PASS THROUGH THE REGION ON FRIDAY MORNING. WEST
WINDS WILL RAPIDLY INCREASE TO 20 TO 30 MPH FRIDAY MORNING...WITH
GUSTS UP TO 50 MPH POSSIBLE. THE STRONG WINDS WILL CONTINUE INTO
FRIDAY AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST STATEMENTS AND
UPDATES, OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV.

MC

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:05 PM ESTHigh Wind WarningBGMCayuga, Madison, Oneida, Onondaga, Seneca, Yates25 hr

Nearby

Wind Advisories in New York, 2006Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.